Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

120 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes itchiness in the perineal area after Augmentin intake?

Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3919 Questions

default
Posted on Tue, 12 Feb 2019 in Medicines and Side Effects
Question: I am on augmentin, day 6 of a10 day course. I am experiencing itchiness in the perineal area and ? If from the medication. I am having soft stool, and some diarrhea,but not enough for me to want to stop the medication course. What treatment can I do for the itchiness?
doctor
Answered by Dr. Ivo Ditah 35 minutes later
Brief Answer:
This is not a side effect of Augmentin!

Detailed Answer:

Hi and thanks so much for this query.

I have reviewed this information fully. Anal itches are not a side effect of Augmentin. Augmentin may cause diarrhea as a side effect but this soon after starting treatment. Anal itches are probably related to moisture around the anus. I will recommend that you wipe the anal area with a wet cloth thoroughly at least twice a day and whenever you feel the itches.

I wish you well. No medication for this at this time.

Regards,
Dr. Ivo Ditah, Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on